Alert archive / Nevada / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 7, NWS Reno, NV

June 2, 2007Douglas County, Nevada

NWS Reno, NV issued this severe thunderstorm warning at Jun 2, 2007, 3:05 PM PDT for Douglas County, Nevada. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2007, 3:05 PM PDT (22:05 UTC)
Expired
Jun 2, 2007, 3:45 PM PDT
In force
40 min
Issued by
NWS Reno, NV
Area
Counties, with a storm outline in the text

County Douglas County, NV

The radar

The Reno radar (KRGX), 98 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2007-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2007-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-350 J/kg
Mixed-layer LCL
2393 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KREV 022206
SVRREV
NVC005-022245-
/O.NEW.KREV.SV.W.0007.070602T2205Z-070602T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
305 PM PDT SAT JUN 2 2007

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL DOUGLAS COUNTY IN WESTERN NEVADA...
  THIS INCLUDES THE CITY OF GARDNERVILLE...

* UNTIL 345 PM PDT

* AT 257 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTH OF GARDNERVILLE...AND MOVING NORTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GARDNERVILLE BY 325 PM PDT...

THIS STORM WILL LIKELY PRODUCE AREAS OF SEVERE BLOWING DUST AND 
VISIBILITIES BELOW ONE MILE...POSSIBLY AFFECTING TRAVELERS ALONG 
HIGHWAY 395 FROM HOLBROOK JUNCTION TO SOUTH OF MINDEN.

LAT...LON 3884 11977 3876 11960 3900 11956 3904 11982

$$
CS
2 follow-up statements
000 
WWUS55 KREV 022227
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
325 PM PDT SAT JUN 2 2007

NVC005-022245-
/O.CON.KREV.SV.W.0007.000000T0000Z-070602T2245Z/
DOUGLAS NV-
325 PM PDT SAT JUN 2 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM PDT
FOR CENTRAL DOUGLAS COUNTY...

AT 318 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
JUST SOUTH OF GARDNERVILLE RANCHOS...MOVING NORTH AT 10 MPH.

TRAVELERS ALONG HIGHWAY 395 NEAR THE BODIE FLAT ARE IN THE DIRECT 
PATH OF THIS STORM. WATCH FOR AREAS OF HIGH WINDS AND BLOWING DUST 
WHICH CAN REDUCE VISIBILITIES TO BELOW ONE MILE. 

LAT...LON 3885 11976 3876 11961 3899 11955 3902 11980

$$
CS
000 
WWUS55 KREV 022242
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
341 PM PDT SAT JUN 2 2007

NVC005-022251-
/O.EXP.KREV.SV.W.0007.000000T0000Z-070602T2245Z/
DOUGLAS NV-
341 PM PDT SAT JUN 2 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DOUGLAS COUNTY EXPIRES
AT 345 PM PDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED...HOWEVER NUMEROUS 
SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE AREA THROUGH AT LEAST 
430 PM PDT. WATCH FOR LOCALLY HEAVY RAINFALL WITH PONDING WATER ON 
ROADWAYS...GUSTY WINDS TO 45 MPH...FREQUENT LIGHTNING...AND SMALL 
HAIL. AREAS OF BLOWING DUST ARE POSSIBLE.

LAT...LON 3885 11976 3876 11961 3899 11955 3902 11980

$$
CS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 9:15 AM PDT, 5 hours 50 minutes earlier.

Area forecast discussion, Jun 2, 9:15 AM PDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
915 AM PDT SAT JUN 2 2007

UPDATE...12Z REV SOUNDING A LITTLE MORE MOIST AND UNSTABLE
THAN YESTERDAY. SSW FLOW HAS INCREASED AS NOTED ON SOUNDING
AND MTN TOPS THIS MORNING. MODELS AND MOS OUTPUT ALSO SHOWING
INCREASE IN WLY SFC WINDS LATER THIS AFTN AND EVE WHICH SHOULD
PUSH ANY TSTMS OFF SIERRA N OF MONO COUNTY INTO WRN NV AFT 00Z.
LOOK FOR SCATTERED TSTMS AND AREA OF BEST FOCUSING OVER WESTERN
NV S OF I80 WITH ISOLATED COVERAGE MAINLY IN AFTN OVR TAHOE AND
LASSEN COUNTIES. MORNING UPDATES TO REDUCE AREAL COVERAGE OF
TSTMS IN SIERRA ZONES TODAY AND LIMIT ISOLD TSTMS TO MONO AND
MINERAL COUNTIES ON SUNDAY. CYLKE

.PREVIOUS SHORT TERM...
ON FRIDAY AFTN TSTMS WERE MAINLY OVER THE NRN SIERRA IN AREA OF
GREATEST INSTABILITY.  SLY FLOW HELPED TO KEEP TSTMS MOVING SO THERE
WAS LESS OF A THREAT OF FLOODING ON FRIDAY THAN THERE WAS ON THURS.
CONDITIONS WILL AGAIN BE UNSTABLE OVER THE NRN SIERRA AND WRN NEVADA
TODAY.  THE NAM AND GFS SHOW THE BEST LLVL INSTABILITY TO OUR NORTH
OVER SRN OREGON.  THE NAM SHOWS LIFTED INDICES OF -1 AS FAR SOUTH AS
WCNTRL NEVADA WHILE THE GFS IS NOT AS UNSTABLE WITH LI/S OF ZERO
OVER NWRN NEVADA.  MOST INSTABILITY SHOULD BE OVER OUR NRN ZONES
TODAY WITH SFC TEMPERATURES AGAIN WELL ABOVE NORMAL AND COOLER AIR
ALOFT MAINLY OVER THE NRN SIERRA INTO SRN OREGON.

GFS ENSEMBLE MEMBERS ARE QUITE SIMILAR IN SHOWING THE RIDGE OVER THE
WRN CONUS STAYING FAIRLY STATIONARY THROUGH THE SHORT TERM.  THE GFS
ENS MEMBERS HAVE THE RIDGE STRENGTHENING TODAY AND SUNDAY BEFORE
WEAKENING IT ON MONDAY AS A DEEP UPPER TROUGH APPROACHES THE BRITISH
COLUMBIA COAST.  THE SHORT RANGE MODEL ENSEMBLES HOWEVER KEEP THE
RIDGE STRONG INTO MONDAY.  THIS SCENARIO POINTS TO SLY FLOW AND NEAR
MAXIMUM INSOLATION TO GIVE US TEMPERATURES AT LEAST 10 DEGREES ABOVE
NORMAL AGAIN TODAY AND SUNDAY.  AS MENTIONED ABOVE IN REFERENCE TO
LLVL INSTABILITY THIS WILL ALLOW FOR THE DEVELOPMENT OF SCT TSTMS
TODAY AND ISOL TSTMS ON SUNDAY.  KEPT FORECAST FOR MONDAY DRY AS SFC
TEMPS WILL BE LESS THAN ON SATURDAY AND SUNDAY DUE TO INCREASING
CLOUD COVER AND WIND FLOW SHOULD BE VEERING TO MORE SWLY.  WITH THIS
DRIER SWLY FLOW THE GFS AND NAM SHOW PRECIPITABLE WATER VALUES OF
LESS THAN 0.50 INCH BY 00Z MONDAY AND CONTINUING TO MONDAY NIGHT.
OHARA

.LONG TERM...TUESDAY THROUGH FRIDAY...
WHILE MODELS ARE SHOWING SOME TIMING ISSUES...OVERALL CONSENSUS IS
BUILDING FOR A COOLER THAN NORMAL PERIOD DEVELOPING BY MID NEXT WEEK
AS PATTERN ADJUSTMENT RESULTS IN EAST COAST RIDGE AND WEST COAST
TROUGH. PATTERN EVOLUTION IS BEST SUPPORTED BY THE ECMWF WHICH IS A
BIT SLOWER AND MORE PROLONGED WHICH IS SUPPORTED BY TELECONNECTIONS
AND A NUMBER OF GFS ENSEMBLES. SO THIS FORECAST WILL COOL READINGS
YET A FEW MORE DEGREES AND SLOW THE WARMUP AT WEEKS END. TIMING
ISSUES WILL LIKELY RESULT IN ADJUSTMENTS TO SHOWER COVERAGE. HOWEVER
SLIGHT CHANCE POPS WERE INTRODUCED TUE/TUE NGT WITH LEAD SHORTWAVE
WITH BEST CHANCES ACROSS NORTHERN AREAS WHERE HEIGHTS ARE PROGGED TO
DIP BELOW 564 DAM. HOHMANN
&&

.AVIATION...
SCT TSRA EXPECTED TO DEVELOP ALONG SIERRA AFT 20Z AND INITIALLY PUSH
SLOWLY NWD. LATE AFTERNOON/EVENING WESTERLY SFC FLOW WILL BE A BIT
MORE PRONOUNCED TODAY AND LEAD TO A BETTER PUSH OF CONVECTION INTO
WESTERN NEVADA. SO MORE EQUAL CHANCES OF ALL TAF SITES SEEING
CONVECTION 20Z-04Z. GUSTY ERRATIC OUTFLOW WINDS TO 45KT WILL BE MAIN
IMPACT ALTHOUGH SIERRA TAF SITES COULD SEE LCL CIG/VSBY RESTRICTION
IN HEAVIER SHOWERS. HOHMANN
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

HTTP://WEATHER.GOV/RENO

In the hours before

Special weather statement, Jun 2, 2:50 PM PDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
250 PM PDT SAT JUN 2 2007

CAZ072-NVZ003-022230-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-
250 PM PDT SAT JUN 2 2007

...STRONG THUNDERSTORMS DEVELOPING ALONG THE ALPINE AND DOUGLAS
COUNTY LINE...

AT 244 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
WOODFORDS TO TOPAZ LAKE...AND MOVING NORTH AT 15 MPH.

OCCASIONAL LIGHTNING...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...WITH
AREAS OF BLOWING DUST...ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR GARDNERVILLE RANCHOS BY 255 PM PDT.
  NEAR GARDNERVILLE BY 310 PM PDT.
  NEAR JOHNSON LANE BY 330 PM PDT.

TRAVELERS ALONG HIGHWAY 395 FROM HOLBROOK JUNCTION TO MINDEN SHOULD
WATCH FOR AREAS OF BLOWING DUST AND REDUCED VISIBILITIES.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

CS

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 3:23 PM PDTFire Weather WatchREV24 hr

Nearby

Severe Thunderstorm Warnings in Nevada, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.